MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

GLOBUS MEDICAL, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number P12.5-80D335
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Metal Related Pathology (4530)
Date of Event 08/19/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a precice nail broke in the patient which lead to metallosis.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.The root cause is unable to be determined at this time.If any additional information is provided, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that a precice nail broke in the patient which led to metallosis.
 
Additional Manufacturer Narrative
The investigation revealed that the complaint states that the patient broke their femur while the nail was in-situ.The nail was removed as a part of a normal removal procedure, but the nail broke at the male-female junction into two pieces, with one piece able to be removed while the other was left in the patient.The remaining piece caused metallosis so the femoral canal had to be reamed extensively.The unit is an antegrade femur, 12.5mm x 335mm precice 2 nail (lot # 1012082aaa).The nail was sent back to globus for investigation.The dhr was reviewed with no discrepancies occurring during the manufacturing of the lot.It was measured upon receipt.Visual inspection of the nail confirmed a broken housing tube (pp1988-335, lot # 201124-08) at the male-female junction.No part discoloration was found during the inspection.Pictures attached with the complaint showed that the anti-rotation lug (pp2162-002.Lot # 210118-11) was broken into two pieces.The piece that was removed was not returned for evaluation.The inspection records for the housing tube and anti-rotation lug lots were reviewed with the housing tube lot having a non-conformance for one unit not being anodized.This unit was returned to the vendor, and the rest of the lot was accepted.The unit not being anodized would not have an effect on the nail's mechanical strength.After cleaning/disinfection, x-rays were taken and showed no damage to any of the internal components of the nail.The entire anti-rotation lug was missing, and the crack in the housing tube can be seen on the x-ray.The unit was placed in the stroke test fixture and was able to fully distract and retract.With no anti-rotation lug, the nail would not be able to produce any distraction force, so that testing was not performed.Anti-rotation lug breakages of this pattern suggests that the patient was weight bearing when they fractured their femur while the nail was in-situ.The distraction rod rotating against a broken housing tube and broken anti-rotation lug is the likely cause of wear debris that caused the reported metallosis.A review of the dhr documents indicates the device was manufactured by the specified requirement at the time and met all of the required inspections before shipment.The rate is within the predicted rate, and no new harm was determined.Complaint rate and risk evaluation reveals that the product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key22926465
Report Number3006179046-2025-00120
Device Sequence Number15761944
Product Code HSB
UDI-Device Identifier00812258020743
UDI-Public812258020743
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryNL
PMA/510(K) Number
K141023
Number of Events Summarized1
Summary Report (Y/N)Y
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP12.5-80D335
Device Lot Number1012802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date11/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age21 YR
Patient SexMale
Patient Weight100 KG
Patient RaceWhite